Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 157, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 28, 2011, 5:26 PM CDT for Hancock County, Pearl River County, Mississippi. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 5:26 PM CDT (22:26 UTC)
- Expired
- Jun 28, 2011, 6:30 PM CDT
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Hancock County, MS, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:33 PM CDT | TSTM WND DMG | Mcneil, MS | SEVERAL TREES WERE KNOCKED DOWN ALONG HIGHWAY 11. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3036 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- -0.8
- Supercell composite
- -5.5
The text
As transmitted, in the capitals the NWS used until 2016.
203
WUUS54 KLIX 282226
SVRLIX
MSC045-109-282330-
/O.NEW.KLIX.SV.W.0157.110628T2226Z-110628T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
526 PM CDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF PICAYUNE...
* UNTIL 630 PM CDT
* AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF MCNEIL...OR 7 MILES NORTHEAST OF PICAYUNE...AND MOVING
SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3085 8935 3061 8935 3045 8968 3048 8972
3077 8973
TIME...MOT...LOC 2226Z 009DEG 6KT 3060 8958
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:36 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 28, 3:36 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 336 PM CDT TUE JUN 28 2011 .DISCUSSION... MAIN FORECAST CHALLENGE THIS PACKAGE IS THE HANDLING OF POPS THROUGH THE FIRST 4 TO 5 PERIODS. LINE OF SCATTERED SHOWERS AND THUNDERSTORMS CONTINUES IT SOUTHWARD PROGRESSION INTO SOUTHERN MISSISSIPPI. MOST MESOSCALE MODELS INDICATE THAT THE LINE WILL MAKE IT INTO AT LEAST PARTS OF THE LOCAL AREA...SO HAVE GONE AHEAD AND BUMPED UP POPS INTO THE CHANCE RANGE ACROSS MAINLY THE NORTHEAST HALF OF THE CWA FOR TONIGHT. CONVECTION SHOULD BEGIN TO DIE DOWN SHORTLY AFTER SUNSET...AND SHOULD SHUT OFF COMPLETELY BY MIDNIGHT OVER MOST LAND AREAS. A WEAK BOUNDARY IS EXPECTED TO REMAIN STALLED OVER THE REGION WEDNESDAY AND INTO THURSDAY...PROVIDING A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. WILL CONTINUE TO CARRY SCATTERED SHOWERS AND THUNDERSTORMS BOTH AFTERNOONS...WITH ISOLATED COVERAGE IN THE MORNING AND LATE EVENING. EXTENDED FORECAST REMAINS LARGELY UNCHANGED AS MODEL GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT AND IS STILL IN LINE WITH THE GOING FORECAST. BEYOND THURSDAY...HIGH PRESSURE IS FORECAST TO BUILD INTO THE REGION ONCE AGAIN...RESULTING IN HOT AND HUMID CONDITIONS WITH ONLY ISOLATED CONVECTION. && .AVIATION... WIDELY SCATTERED SHOWERS ARE DEVELOPING ALONG THE SEA BREEZE FRONT MAINLY ALONG THE MS COAST AND TO THE SOUTH OF THE NEW ORLEANS METROPOLITAN AREA. EXPECT MORE SHOWERS AND POSSIBLY A FEW THUNDERSTORMS TO DEVELOP AS SURFACE HEATING CONTINUES TO RAISE TEMPERATURES. OTHERWISE EXPECT SCATTERED TO BROKEN CLOUDS AROUND 4000 FEET WITH UNRESTRICTED VISIBILITY TODAY. AFTER SURFACE HEATING CUTS THIS EVENING EXPECT CLEAR SKY AND UNRESTRICTED VISIBILITY TO CONTINUE OVERNIGHT. && .MARINE... MAIN CONCERN WILL BE IN THE SHORT TERM AS SWELL GENERATED BY THE TROPICAL WAVE OVER THE BAY OF CAMPECHE CONTINUES TO MOVE INTO THE COASTAL WATERS FOR THE NEXT DAY OR TWO. EXPECT SEAS TO PEAK IN THE 4 TO 5 FT RANGE TONIGHT AND WEDNESDAY BEFORE BEGINNING TO SUBSIDE AGAIN. A WEAK PRESSURE GRADIENT ACROSS THE NORTHERN GULF WILL CONTINUE TO RESULT IN LIGHT WINDS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 95 71 97 / 30 40 20 30 BTR 75 95 75 96 / 20 40 20 30 ASD 76 93 75 95 / 30 40 20 30 MSY 78 93 77 94 / 20 30 20 30 GPT 77 92 76 94 / 30 40 20 30 PQL 75 95 74 96 / 40 40 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && AVIATION...MCK REST OF DISCUSSION...95/DM
Hazardous weather outlook, Jun 28, 11:02 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1102 AM CDT TUE JUN 28 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-291615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1102 AM CDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EVENING HOURS. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE...MAINLY ALONG THE NORTH OF THE INTERSTATE 10 AND 12 CORRIDORS. THE MAIN THREAT FROM THE STRONGEST THUNDERSTORMS WILL BE STRONG...POSSIBLY DAMAGING WINDS AND FREQUENT LIGHTNING STRIKES. HOT TEMPERATURES AND HUMID CONDITIONS WILL CAUSE HEAT INDICES TO RISE INTO THE 100 TO 105 DEGREE RANGE THIS AFTERNOON. THE ATCHAFALAYA RIVER REMAINS ABOVE FLOOD STAGE AT MORGAN CITY AND CONTINUES TO FALL SLOWLY. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA WEDNESDAY AND THURSDAY AS UPPER LEVEL DISTURBANCES MOVE SOUTH THROUGH THE AREA. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH THE MAIN THREATS BEING STRONG WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED FRIDAY THROUGH INDEPENDENCE DAY...HOWEVER...A FEW STRONG THUNDERSTORMS ARE POSSIBLE DURING THE PERIOD. HEAT INDICES MAY REACH NEAR 105 DEGREES AT TIMES AWAY FROM RAIN AREAS DURING THE MIDDAY AND AFTERNOON HOURS EACH DAY. THE ATCHAFALAYA RIVER AT MORGAN CITY WILL BE IN MINOR FLOOD BUT CONTINUING TO RECEDE THROUGH SUNDAY. THE MISSISSIPPI RIVER AT RED RIVER LANDING...THOUGH NOW BELOW FLOOD STAGE...WILL BEGIN RISING THURSDAY AND WILL CREST NEAR FLOOD STAGE ON WEDNESDAY JULY 6TH. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. 95/DM
In the hours before
Special weather statement, Jun 28, 3:45 PM CDT, 1 hour 41 minutes before
LAZ040-282145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 345 PM CDT TUE JUN 28 2011 THE WILL AFFECT AREAS IN AND AROUND...LACOMBE...MANDEVILLE... MADISONVILLE...COVINGTON AND ABITA SPRINGS AT 345 PM RADAR INDICATED A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS THAT EXTENDED FROM SLIDELL TO JUST NORTH OF STENNIS SPACE CENTER. THE THUNDERSTORMS ARE MOVING TOWARDS THE NORTHWEST AROUND 15 MPH. THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Jun 28, 4:01 PM CDT, 1 hour 25 minutes before
MSZ081-082-282200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 401 PM CDT TUE JUN 28 2011 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING JACKSON COUNTY...HARRISON COUNTY... AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 18 MILES NORTHWEST OF ESCATAWPA TO 16 MILES NORTH OF BILOXI...MOVING SOUTHEAST AT 10 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... WADE...VANCLEAVE AND ST. MARTIN THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 95/DM
Special weather statement, Jun 28, 4:20 PM CDT, 1 hour 6 minutes before
LAZ037-039-071-MSZ069>071-282200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 420 PM CDT TUE JUN 28 2011 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING AMITE COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...PIKE COUNTY... WASHINGTON PARISH...TANGIPAHOA PARISH... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF COLUMBIA TO MCCOMB TO NEAR LIBERTY...MOVING SOUTH AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... MAGNOLIA...TYLERTOWN...DEXTER...GILLSBERG...OSYKA...MOUNT HERMAN... KENTWOOD...WILMER...TANGIPAHOA...GREENSBURG AND FRANKLINTON THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 28, 4:40 PM CDT, 46 minutes before
MSZ080-081-282230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 440 PM CDT TUE JUN 28 2011 ...STRONG THUNDERSTORM MOVING SOUTH AFFECTING HANCOCK COUNTY... HARRISON COUNTY... AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTH OF DIAMONDHEAD...OR ABOUT 5 MILES NORTH OF KILN...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...KILN... DIAMONDHEAD...BAY ST. LOUIS AND WAVELAND THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 28, 5:08 PM CDT, 18 minutes before
LAZ037-039-071-282300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 508 PM CDT TUE JUN 28 2011 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING ST. HELENA PARISH...WASHINGTON PARISH...TANGIPAHOA PARISH... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF GREENSBURG TO 10 MILES NORTH OF BOGALUSA...MOVING SOUTH AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... VARNADO...DARLINGTON...TANGIPAHOA...FRANKLINTON...WILMER... ROSELAND...AMITE...ENON AND MONTPELIER THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 28, 5:14 PM CDT, 12 minutes before
MSZ077-080-282315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 514 PM CDT TUE JUN 28 2011 ...STRONG THUNDERSTORM NEARLY STATIONARY AFFECTING PEARL RIVER COUNTY...HANCOCK COUNTY... AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF PICAYUNE...OR ABOUT 7 MILES SOUTHEAST OF MCNEIL. THE THUNDERSTORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MCNEIL THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:54 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.